Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 69, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2007, 5:11 PM CDT for Medina County, Texas. It took effect at Aug 17, 2007, 6:44 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 5:11 PM CDT (22:11 UTC)
- In effect from
- Aug 17, 2007, 6:44 AM CDT
- Expired
- Aug 17, 2007, 9:50 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Seco Creek at Rowe Ranch near D'Hanis (SCRT2).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08202700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 162211
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT THU AUG 16 2007
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SECO CREEK
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC325-171011-
/O.NEW.KEWX.FL.W.0069.070817T0536Z-070817T1826Z/
/SCRT2.1.ER.070817T0536Z.070817T0600Z.070817T0626Z.NO/
511 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SECO CREEK AT ROWE RANCH NR DHANIS.
* FROM LATE TONIGHT TO FRIDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 PM THURSDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE TO AROUND FLOOD STAGE THIS EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST AREAS OF THE
FLOOD PLAIN WITH NO SIGNIFICANT DAMAGE.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME FRI SAT SUN MON TUE
ROWE RANCH NR D 13 15 7.5 THU 04 PM 12.5 8.6 7.6 7.6 7.6
$$2 follow-up statements
000
WGUS84 KEWX 170128
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT THU AUG 16 2007
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
SECO CREEK
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.
TXC325-170928-
/O.EXT.KEWX.FL.W.0069.070817T1144Z-070818T0027Z/
/SCRT2.1.ER.070817T1144Z.070817T1200Z.070817T1227Z.NO/
828 PM CDT THU AUG 16 2007
...THE FLOOD WARNING CONTINUES FOR
THE SECO CREEK AT ROWE RANCH NR DHANIS.
* FROM THURSDAY NIGHT INTO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 PM THURSDAY THE STAGE WAS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING AND TO RISE TO NEAR
15.2 FEET. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST AREAS OF THE
FLOOD PLAIN WITH NO SIGNIFICANT DAMAGE.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME FRI SAT SUN MON
ROWE RANCH NR D 13 15 7.5 THU 04 PM 9.9 7.8 7.8 7.7
$$000
WGUS84 KEWX 171450
FLSEWX
TXC325-463-172250-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 AM CDT FRI AUG 17 2007
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
FRIO RIVER...HONDO CREEK...SABINAL...SECO CREEK...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.
ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.
TXC463-171520-
/O.CAN.KEWX.FL.W.0072.000000T0000Z-070818T0106Z/
/CNCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE FRIO RIVER AT CONCAN.
* AT 09AM FRIDAY THE STAGE WAS...4.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* BANKFULL STAGE IS 7.0 FEET.
* FORECAST: REMAIN BELOW BANKFULL STAGE.
$$
TXC325-171520-
/O.CAN.KEWX.FL.W.0073.000000T0000Z-070818T0027Z/
/KWHT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE HONDO CREEK AT SH 173 NEAR HONDO.
* AT 09AM FRIDAY THE STAGE WAS...6.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST: CRESTED BELOW BANKFULL STAGE.
$$
TXC325-171520-
/O.CAN.KEWX.FL.W.0069.000000T0000Z-070818T0027Z/
/SCRT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SECO CREEK NEAR DHANIS.
* AT 08AM FRIDAY THE STAGE WAS...9.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* FORECAST: CRESTED...BELOW BANKFULL STAGE NOW.
$$
TXC463-171520-
/O.CAN.KEWX.FL.W.0075.000000T0000Z-070818T0034Z/
/SABT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
950 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE SABINAL RIVER AT SABINAL.
* AT 08AM FRIDAY THE STAGE WAS...6.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST: REMAIN BELOW BANKFULL STAGE.
$$
TXC463-172250-
/O.ROU.KEWX.HY.S.0000.000000T0000Z-000000T0000Z/
/UDET2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
950 AM CDT FRI AUG 17 2007
THE FLOOD WARNING IS CANCELLED FOR
THE FRIO RIVER NEAR UVALDE.
* AT 08AM FRIDAY THE STAGE WAS...2.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST: REMAIN BELOW BANKFULL STAGE.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 6AM LST
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
CONCAN 7 11 4.8 FRI 09 AM 4.6 4.5 4.5 4.5 4.4
KING WATERHOLE 10 12 6.2 FRI 09 AM 5.9 5.9 5.8 5.8 5.7
ROWE RANCH NR D 13 15 9.2 FRI 08 AM 7.6 7.6 7.7 7.6 7.6
SABINAL 10 12 6.5 FRI 08 AM 5.8 5.5 5.4 5.3 5.2
DRY FRIO 10 12 2.7 FRI 08 AM 2.9 2.6 2.6 2.6 2.7
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 3:50 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 16, 3:50 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT THU AUG 16 2007 .DISCUSSION... AT MID AFTERNOON, TROPICAL DEPRESSION ERIN WAS LOCATED JUST SOUTH OF SAN ANTONIO MOVING SLOWLY NORTHWEST AND INTERACTING WITH A TROPICAL AIRMASS WITH PWS BETWEEN 2 AND 2.5 INCHES. IMPRESSIVE RAINFALL AMOUNTS HAVE BEEN NOTED ACROSS SOUTHERN SAN ANTONIO AND BEXAR COUNTY. STINSON AIRPORT HAS RECORED NEAR 8.5 INCHES TODAY. EXPECT CORE RAINS TO CONTINUE AS ERIN TRACKS SLOWLY NORTHWEST TONIGHT WITH ISOLATED AMOUNTS OF 10 TO 15 INCHES NEAR AND IMMEDIATELY TO THE RIGHT OF THE CENTER. IN ADDITION, FEEDER BANDS WILL CREATE AMOUNTS OF 1 TO 5 INCHES. HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 18Z OR 1 PM ON FRIDAY. ERIN WILL MOVE INTO WEST CENTRAL TEXAS ON FRIDAY WITH THE HEAVIEST RAINS ENDING. HOWEVER, THERE COULD BE SOME HEAVY RAINS IN THE NORTHWESTERN HILL COUNTRY FRIDAY NIGHT SHOULD THE CENTER STALL. MODELS SUGGEST THE REMNANTS OF ERIN WILL LINGER ACROSS TEXAS OVER THE WEEKEND WITH PWS SLOW TO DECREASE WITH CHANCES OF RAINS CONTINUING. AN UPPER TROUGH CURRENTLY OVER THE BAHAMAS WILL CLOSE OFF AND MOVE WEST UNDERNEATH THE SOUTHEASTERN STATES RIDGE. SOME SUBSIDENCE CAN BE EXPECTED, HOWEVER PWS DECREASING ONLY TO BETWEEN 1.8 AND 2 INCHES WILL RESULT IN LOW CHANCES OF DAYTIME SHOWERS AND THUNDERSTORMS. THE UPPER LOW MOVES INTO TEXAS ON TUESDAY AND STALLS WEDNESDAY INTO THURSDAY. PWS RISE AGAIN TO BETWEEN 2 AND 2.3 INCHES. CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE AGAIN BY WEDNESDAY AND CONTINUING THROUGH AT LEAST NEXT THURSDAY. CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO SOIL MOISTURE AND CLOUDS/RAIN WITH NIGHTTIME TEMPERATURES NEAR AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 87 76 89 77 / 90 90 50 50 20 AUSTIN BERGSTROM INTL AIRPORT 75 87 76 90 75 / 90 90 50 50 20 DEL RIO INTL AIRPORT 75 93 76 91 76 / 50 60 60 30 30 SAN ANTONIO INTL AIRPORT 74 87 77 88 77 / 90 80 50 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 16, 2:35 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HEAVY RAIN 6 WSW BOERNE 29.77N 98.83W
08/16/2007 M0.83 INCH KENDALL TX TRAINED SPOTTER
0.83 IN THE PAST 60 MINUTES.
0225 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 E7.18 INCH BEXAR TX ASOS
7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.
&&
DCLocal storm report, Aug 16, 3:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
334 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M8.00 INCH BEXAR TX TRAINED SPOTTER
AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
A TOTAL OF 8.00 INCHES.
&&
DCLocal storm report, Aug 16, 4:32 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
432 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLOOD SAN ANTONIO 29.46N 98.51W
08/16/2007 BEXAR TX TRAINED SPOTTER
2 1/2 FEET OF WATER OVER HOUSMAN RD 1/4 MILE E OF BABCOCK
RD
&&
BFLocal storm report, Aug 16, 4:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
08/16/2007 BEXAR TX NWS EMPLOYEE
NWS EMPLOYEE REPORTS THERE ARE CURRENTLY 39 HIGH WATER
RESCUES IN PROGRESS IN SAN ANTIONIO.
&&
BFLocal storm report, Aug 16, 5:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN SAN ANTONIO 29.46N 98.51W
08/16/2007 M5.65 INCH BEXAR TX TRAINED SPOTTER
USAA 5.65 INCHES RAIN 8AM-4PM.
&&
BFLocal storm report, Aug 16, 5:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HEAVY RAIN OLMOS PARK 29.47N 98.49W
08/16/2007 M4.65 INCH BEXAR TX TRAINED SPOTTER
SINCE 7AM.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 2:10 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.